Alert archive / Kansas / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 26, 2014, 8:03 PM MDT for Greeley County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 8:03 PM MDT (02:03 UTC)
- Expired
- Aug 26, 2014, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Greeley County, KS
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WGUS53 KGLD 270203
FFWGLD
KSC071-270500-
/O.NEW.KGLD.FF.W.0032.140827T0203Z-140827T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1100 PM MDT
* AT 800 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ABOUT 12 MILES SOUTHWEST OF TRIBUNE. UP TO ONE INCH OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRIBUNE AND HORACE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3828 10205 3849 10204 3849 10175 3827 10175
$$
MENTZER1 follow-up statement
423 WGUS73 KGLD 270308 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 908 PM MDT TUE AUG 26 2014 KSC071-270500- /O.CON.KGLD.FF.W.0032.000000T0000Z-140827T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREELEY KS- 908 PM MDT TUE AUG 26 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHWESTERN GREELEY COUNTY... AT 906 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING...ESPECIALLY ACROSS COUNTY ROADS...IS EXPECTED. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3828 10205 3849 10204 3849 10175 3827 10175 $$ MENTZER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:31 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 26, 5:31 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT TUE AUG 26 2014 .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 1100 AM MDT TUE AUG 26 2014 UPPER LOW CURRENTLY SPINNING OVER NEVADA LATE THIS MORNING IS FORECAST TO MOVE INTO UTAH THROUGH TONIGHT THEN INTO NORTHWEST COLORADO BY 00Z THURSDAY. ONE OR TWO DISTURBANCES MOVE ACROSS THE AREA FROM THE SOUTHWEST TONIGHT BEFORE DRY SLOT MOVES INTO THE WESTERN 1/2 OF THE AREA WEDNESDAY AFTERNOON. WILL KEEP HIGHEST POPS GOING ACROSS THE WESTERN 2/3 OF THE AREA TONIGHT WITH A LULL IN ACTIVITY LATE WEDNESDAY MORNING/EARLY AFTERNOON. MAY SEE A SLIGHT INCREASE IN COVERAGE DURING THE LATE AFTERNOON HOURS BUT CONFIDENCE IN THIS ISNT VERY HIGH. LOW TEMPERATURES TONIGHT NEAR 60 ACROSS THE WEST...LOW TO MID 60S ACROSS THE EAST. HIGH TEMPERATURES WEDNESDAY IN THE MID 70S TO LOW 80S IN FAR EASTERN COLORADO WITH LOW 80S ALONG THE KS/NE BORDER. FURTHER EAST IN THE HILL CITY AREA UPPER 80S EXPECTED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 101 PM MDT TUE AUG 26 2014 SYNOPTIC SCALE FORCING WILL BE MAXIMIZED OVER THE LOCAL FORECAST AREA WEDNESDAY NIGHT AHEAD OF THE UPPER TROUGH AXIS MOVING INTO COLORADO...BRINGING ANOTHER GOOD CHANCE OF RAIN AND THUNDERSTORMS. BEST INSTABILITY WILL BE ALONG AND NORTH OF THE ASSOCIATED SURFACE COLD FRONT...WHICH AT 00Z WILL BE IN THE NORTHWEST PORTION OF THE AREA AND BY 12Z JUST EXITING THE AREA. INSTABILITY AND DEEP LAYER SHEAR PARAMETERS ARE MODEST AT BEST...CANNOT RULE OUT A FEW SEVERE STORMS BUT THE OVERALL THREAT LOOKS RATHER MUTED. ADDITIONAL 12-HOUR QPF WEDNESDAY NIGHT WILL BE HIGHEST NORTH OF INTERSTATE 70 WHERE MODELS SHOW GENERALLY 0.25 TO 0.50 INCHES...SOME LOCAL AMOUNTS COULD EXCEED ONE INCH. THOSE NUMBERS WOULD NOT GENERALLY WARRANT A FLOOD WATCH...BUT WITH SEVERAL DAYS OF RAIN/SATURATED GROUND CONDITIONS ONE MAY HAVE TO BE CONSIDERED AT A LATER TIME. MAIN TROUGH AXIS WILL SWING THROUGH DURING THE DAY ON THURSDAY WITH THUNDERSTORM CHANCES CONTINUING...MAINLY IN THE AFTERNOON WITH PEAK HEATING. BEST INSTABILITY WILL BE IN THE FAR SOUTHEAST COUNTIES JUST ON THE COOL SIDE OF THE SURFACE FRONT WHERE DEEP LAYER SHEAR WILL BE UP TO 40KTS. ALTHOUGH BETTER SEVERE CHANCES WILL LIKELY BE JUST SOUTH OF THE AREA NEAR THE FRONT...COULD SEE A FEW SEVERE STORMS IN THE HILL CITY TO GOVE AREAS...WITH LESSER CHANCES NORTH AND WEST AS INSTABILITY RAPIDLY DIMINISHES. UPPER SYSTEM CONTINUES TO MOVE EAST THURSDAY NIGHT AND THUNDERSTORMS WILL END WEST TO EAST. TEMPERATURES WILL BE BELOW NORMAL. ISOLATED SHOWERS/THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING IN THE FAR EAST COUNTIES...NORTON AND GRAHAM...BUT OTHERWISE THE SYSTEM WILL BE PULLING AWAY WITH CLEARING SKIES FOR FRIDAY AFTERNOON. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL. SHORTWAVE RIDGING OVER THE WEEKEND WILL RESULT IN DRY CONDITIONS AND WARMING TEMPERATURES...WITH HIGHS BACK TO NEAR 90 BY SUNDAY. LONGWAVE TROUGH WILL DIG INTO THE NORTHERN ROCKIES EARLY NEXT WEEK. DISTURBANCES ROTATING AROUND THE TROUGH WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND AGAIN ON TUESDAY. TEMPERATURES WILL BE NEAR NORMAL ON MONDAY AND SLIGHTLY BELOW NORMAL ON TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 528 PM MDT TUE AUG 26 2014 THUNDERSTORM ACTIVITY SHOULD BEGIN TO SPREAD NORTH AND EAST OVER KGLD EARLY IN THE TAF PERIOD AND THEN BY 06Z AT KMCK. MODERATE TO HEAVY RAIN WILL BE POSSIBLE ALONG WITH SMALL HAIL. MVFR CONDITIONS MAY BE POSSIBLE...ESPECIALLY AT KGLD...WITH SOME OF THESE STORMS. LOW STRATUS AND FOG WILL BEGIN TO DEVELOP BY 12Z AT BOTH TERMINALS...THOUGH IFR CONDITIONS ARE MOST LIKELY AT KGLD BASED ON CURRENT GUIDANCE...AND THE BETTER CHANCE OF LINGERING RAIN AT KMCK THROUGH THE MORNING. CONDITIONS SHOULD IMPROVE DURING THE DAY WEDNESDAY AS THE FIRST DISTURBANCE DEPARTS...THE NEXT SHOT OF WIDESPREAD PRECIP SHOULD COME OUTSIDE THE CURRENT TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001-013. CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090>092. NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079. && SHORT TERM...99 LONG TERM...0254 AVIATION...DR
Hazardous weather outlook, Aug 26, 10:30 AM MDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT TUE AUG 26 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ALONG A NORTHWARD ADVANCING WARM FRONT THIS AFTERNOON AND EVENING. LARGE HAIL UP TO 2 INCHES IN DIAMETER IS POSSIBLE WITH THE STRONGEST STORMS. TONIGHT WIDESPREAD RAINFALL WILL MOVE IN FROM THE SOUTHWEST...WITH STORMS MOVING AROUND 20 MPH. DUE TO THE EXPECTED PROLONGED HEAVY RAINFALL...A FLASH FLOOD WATCH IS IN EFFECT FOR EAST CENTRAL COLORADO AND PORTIONS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY SEVERE STORMS WILL AGAIN BE POSSIBLE ACROSS MOST OF THE TRI-STATE AREA DURING THE AFTERNOON AND EVENING. HAIL UP TO HALF DOLLAR IN SIZE IS POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY FLOODING REPORTS THROUGH SOCIAL MEDIA OR BY PHONE THIS EVENING WILL BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 26, 5:50 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT TUE AUG 26 2014 KSZ041-270030- GREELEY KS- 550 PM MDT TUE AUG 26 2014 AT 547 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS MOVING INTO SOUTHERN GREELEY COUNTY. THE STORMS ARE MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... TRIBUNE AND HORACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WILL OCCUR WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3827 10165 3828 10204 3866 10204 3866 10158 TIME...MOT...LOC 2347Z 204DEG 21KT 3836 10186 MENTZER
Special weather statement, Aug 26, 7:17 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 717 PM MDT TUE AUG 26 2014 COZ091-092-KSZ013-027-270200- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-SHERMAN KS- 717 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE...EASTERN KIT CARSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES UNTIL 800 PM MDT... AT 716 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF ARAPAHOE...MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND BRIED HEAVY RAIN WILL OCCUR WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON...BETHUNE...KANORADO AND RULETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3892 10196 3894 10267 3946 10242 3941 10181 TIME...MOT...LOC 0116Z 205DEG 38KT 3905 10227 MENTZER
Special weather statement, Aug 26, 7:46 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 746 PM MDT TUE AUG 26 2014 KSZ041-270230- GREELEY KS- 746 PM MDT TUE AUG 26 2014 ...SPECIAL WEATHER STATEMENT... AT 745 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF HORACE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH...VERY HEAVY RAIN...AND FREQUENT LIGHTNING WILL OCCUR WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3827 10203 3839 10201 3840 10163 3826 10167 TIME...MOT...LOC 0145Z 209DEG 32KT 3831 10187 MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:46 PM MDT | Special Weather Statement | GLD | Greeley | 44 min |
| Aug 26, 8:15 PM MDT | Special Weather Statement | GLD | Sherman | 45 min |
| Aug 26, 9:21 PM MDT | Special Weather Statement | GLD | Thomas | 24 min |
| Aug 26, 10:45 PM MDT | Special Weather Statement | GLD | Rawlins, Thomas | 45 min |
| Aug 26, 11:25 PM MDT | Special Weather Statement | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Thomas | 35 min |
| Aug 27, 2:39 PM MDT | Areal Flood Warning | GLD | Rawlins | 6 hr |
| Aug 27, 3:13 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 25 min |
| Aug 27, 3:41 PM MDT | Special Weather Statement | GLD | Gove | 49 min |
| Aug 27, 4:26 PM MDT | Flash Flood Warning | GLD | Gove, Sheridan | 3 hr |
| Aug 27, 4:36 PM MDT | Special Weather Statement | GLD | Graham, Norton | 54 min |
| Aug 27, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 28 min |
| Aug 27, 5:24 PM MDT | Flash Flood Warning | GLD | Graham | 3 hr |
| Aug 27, 5:37 PM MDT | Special Weather Statement | GLD | Graham, Norton, Sheridan, Thomas | 38 min |
| Aug 27, 5:42 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 25 min |
Nearby
Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.